MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon burst occurred.The stenosed target lesion was located in a vessel in the arm.A 7.0 x40, 40cm gladiator elite balloon catheter was advanced for dilation.However, during the procedure, the balloon burst without reaching the rated burst pressure.The procedure was completed with another of the same device.There were no patient complications reported and the patient status was stable.
 
Event or Problem Description
It was reported that balloon burst occurred.The stenosed target lesion was located in a vessel in the arm.A 7.0 x40, 40cm gladiator elite balloon catheter was advanced for dilation.However, during the procedure, the balloon burst without reaching the rated burst pressure.The procedure was completed with another of the same device.There were no patient complications reported and the patient status was stable.It was further reported that the lesion was severely stenosed.The balloon inflated once in a less working pressure for a few seconds and the device was completely removed from the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: a gladiator device batch # 262000623, 20 atm was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to an encore inflation unit and positive pressure was applied, the balloon was inflated to its rate of burst pressure of 20 atmospheres for 30 seconds using digital timer: g24609, without issue.A vacuum was then applied.The inflation device was verified at 20 atmospheres, before and after use with calibrated pressure gauge g19252.This inflation to rate of burst pressure of 20 atmospheres was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.As per gladiator specification the rated burst pressure for this device is 20 atmospheres.No issues were noted with the tip section of the device.A visual examination found no issue with the markerbands.A visual and tactile examination found that the shaft was free from kinks or damage.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14575406
Report Number2134265-2022-05854
Device Sequence Number6113392
Product Code LIT
UDI-Device Identifier08714729809784
UDI-Public08714729809784
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2023
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0026200623
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer06/07/2022
08/05/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date06/13/2022
08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight70 KG